Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 210, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 24, 2006, 9:14 PM CDT for Mayes County, Rogers County, Wagoner County, Oklahoma. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2006, 9:14 PM CDT (02:14 UTC)
- Expired
- Apr 24, 2006, 10:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Mayes County, OK, Rogers County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 5 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 9:51 PM CDT | TSTM WND GST 65 | 2 N Inola, OK | |
| Apr 24, 10:05 PM CDT | TSTM WND GST 65 | Chouteau, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 5:30 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Apr 24, 8:43 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2449 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 250215
SVRTSA
OKC097-131-145-250315-
/O.NEW.KTSA.SV.W.0210.060425T0214Z-060425T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
914 PM CDT MON APR 24 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MAYES COUNTY IN NORTHEAST OKLAHOMA
ROGERS COUNTY IN NORTHEAST OKLAHOMA
WAGONER COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 1015 PM CDT
* AT 911 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM COLLINSVILLE TO TULSA TO SAPULPA...MOVING EAST
AT 40 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...CATOOSA...
VERDIGRIS...CLAREMORE...TIAWAH...ONETA...INOLA...CHOUTEAU...WAGONER
AND LOCUST GROVE.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.
THIS STORM IS LIKELY PRODUCING LARGE HAIL AND DAMAGING WINDS. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
LAT...LON 3640 9573 3625 9510 3611 9515 3609 9518
3608 9521 3606 9521 3592 9534 3600 9576
3617 9576 3617 9582 3640 9581 3640 9581
$$2 follow-up statements
000
WWUS54 KTSA 250234
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
934 PM CDT MON APR 24 2006
OKC097-131-145-250315-
/O.CON.KTSA.SV.W.0210.000000T0000Z-060425T0315Z/
ROGERS OK-MAYES OK-WAGONER OK-
934 PM CDT MON APR 24 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR WAGONER...MAYES AND ROGERS COUNTIES...
AT 928 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 12 MILES WEST OF ONETA TO VERDIGRIS TO
TALALA...MOVING EAST AT 40 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...TIAWAH...
FOYIL...BUSHYHEAD...ONETA...INOLA...PRYOR...ADAIR...CHOUTEAU...
MAZIE...SALINA...STRANG...WAGONER...LOCUST GROVE AND MURPHY.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
THIS STORM IS LIKELY PRODUCING LARGE HAIL AND DAMAGING WINDS. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
LAT...LON 3640 9573 3659 9571 3640 9507 3611 9515
3609 9518 3608 9521 3606 9521 3592 9534
3600 9576 3617 9576 3617 9582 3640 9581
3640 9581
$$000
WWUS54 KTSA 250257
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
957 PM CDT MON APR 24 2006
OKC097-131-145-250315-
/O.CON.KTSA.SV.W.0210.000000T0000Z-060425T0315Z/
ROGERS OK-MAYES OK-WAGONER OK-
957 PM CDT MON APR 24 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR WAGONER...MAYES AND ROGERS COUNTIES...
AT 951 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM ONETA TO CHOUTEAU TO 6 MILES NORTHEAST OF
BUSHYHEAD...MOVING EAST AT 40 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PRYOR...
CHOUTEAU...ADAIR...MAZIE...SALINA...STRANG...LOCUST GROVE...MURPHY
AND WAGONER.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3637 9560 3659 9560 3640 9507 3611 9515
3609 9518 3608 9521 3606 9521 3592 9534
3600 9576 3617 9576 3624 9573 3632 9566
3634 9562
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 7:35 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Apr 24, 7:35 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 735 PM CDT MON APR 24 2006 .MESOSCALE UPDATE... TULSA CELL MOVING NORTHEAST CONTINUES IN VERY FAVORABLE SHEAR/HELICITY ENVIRNMENT. HOWEVER... LATEST GRID LI VALUES BECOME POSITIVE AS CELL MOVES NORTHEAST. CELL MAY DISREGARD LI VALUES GIVEN SHEAR/HELICITY PARAMETERS. ROTATING PART OF CELL REACHES ROGERS COUNTY ABOUT 745 PM. .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. &&
Hazardous weather outlook, Apr 24, 9:12 PM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 912 PM CDT MON APR 24 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 911 PM CDT MON APR 24 2006 ...SEVERE WEATHER TO CONTINUE INTO THE OVERNIGHT HOURS... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. TORNADO. RISK...ELEVATED. AREA....EASTERN OKLAHOMA. ONSET...ONGOING. AREA AT GREATEST RISK...WEST OF A TULSA TO MCALESTER LINE. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. DISCUSSION... STRONG TO SEVERE THUNDERSTORMS CONTINUE ALONG AND AHEAD OF A DRY LINE/COLD FRONT ACROSS CENTRAL OKLAHOMA THIS EVENING. THESE THUNDERSTORMS WILL CONTINUE TO BE STRONG TO SEVERE INTO THE OVERNIGHT HOURS AS THE AIRMASS REMAINS FAVORABLE IN ADVANCE OF THE FRONTAL BOUNDARY. A FEW TORNADIC SUPERCELLS WILL BE POSSIBLE AS THE DEEP LAYER SHEAR IS MORE THAN ADEQUATE. THE THUNDERSTORMS WILL DEVELOP INTO A COMPLEX WITH THE POTENTIAL FOR HAIL AND STRONG WINDS EARLY TUESDAY MORNING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION LIKELY NEEDED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORMS FROM TONIGHT WILL LINGER INTO TUESDAY MORNING BEFORE ENDING. HIGH PRESSURE WILL TAKE CONTROL LATER IN THE DAY AND WILL STAY OVER THE AREA WEDNESDAY AND THURSDAY. LATE THIS WEEK A COLD FRONT WILL SLOWLY ADVANCE INTO THE AREA FROM THE NORTH WHILE AN UPPER LEVEL LOW TRIES TO MOVE NORTHEAST INTO THE AREA FROM THE DESERT SOUTHWEST. THUNDERSTORM CHANCES WILL RESULT. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, Apr 24, 7:58 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
758 PM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM HAIL 4 NE OWASSO 36.31N 95.80W
04/24/2006 E2.50 INCH ROGERS OK TRAINED SPOTTER
161ST EAST AVENUE AND 96TH STREET NORTH.
&&
JDSSpecial weather statement, Apr 24, 8:08 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
808 PM CDT MON APR 24 2006
OKZ055-250145-
WASHINGTON OK-
808 PM CDT MON APR 24 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
SOUTHERN WASHINGTON
AT 808 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11
MILES WEST OF RAMONA...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...VERA...RAMONA AND
OCHELATA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Apr 24, 8:10 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
810 PM CDT MON APR 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM HAIL AVANT 36.49N 96.06W
04/24/2006 E0.88 INCH OSAGE OK PUBLIC
&&
JDSSpecial weather statement, Apr 24, 8:33 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
833 PM CDT MON APR 24 2006
OKZ056-250215-
NOWATA OK-
833 PM CDT MON APR 24 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 915 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
NOWATA
AT 833 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15
MILES WEST OF WATOVA...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...NOWATA...WATOVA AND NEW
ALLUWE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Apr 24, 8:58 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
858 PM CDT MON APR 24 2006
OKZ057-250230-
CRAIG OK-
858 PM CDT MON APR 24 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 930 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
CRAIG
AT 858 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTHWEST OF PYRAMID CORNERS...MOVING NORTHEAST AT 30 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...PYRAMID
CORNERS...BLUEJACKET AND WELCH.
A LARGE PORTION OF CRAIG COUNTY WILL BE AFFECTED BY THIS STORM
THROUGH 930 PM CDT.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.Special weather statement, Apr 24, 9:06 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
906 PM CDT MON APR 24 2006
OKZ058-250245-
OTTAWA OK-
906 PM CDT MON APR 24 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
OTTAWA
AT 906 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
OTTAWA...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MIAMI...FAIRLAND...WYANDOTTE...
OTTAWA AND PEORIA.
A LARGE PORTION OF OTTAWA COUNTY WILL BE AFFECTED BY THESE STORMS
THROUGH 945 PM CDT.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:16 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 59 min |
| Apr 24, 7:28 PM CDT | Tornado Warning | TSA | Tulsa | 34 min |
| Apr 24, 7:39 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 48 min |
| Apr 24, 8:10 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 65 min |
| Apr 24, 8:14 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee | 61 min |
| Apr 24, 8:43 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 62 min |
| Apr 24, 9:17 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 28 min |
| Apr 24, 9:22 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 38 min |
| Apr 24, 9:25 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 43 min |
| Apr 24, 10:16 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Mayes | 59 min |
| Apr 24, 10:57 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Sequoyah | 63 min |
| Apr 24, 11:10 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 50 min |
| Apr 24, 11:52 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 38 min |
| Apr 24, 11:53 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 52 min |
| Apr 25, 12:00 AM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 30 min |
| Apr 25, 12:58 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 47 min |
| Apr 25, 1:48 AM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 57 min |
| Apr 25, 2:19 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 56 min |
| Apr 25, 2:42 AM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 63 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.